Texas, 2011

Wildfire in Texas, April 27 to 28, 2011

April 27 to 28, 2011 · NWS CRP · 1 event in 1 county or zone

A wildfire burned 1500 acres in Duval county, near CR 266, on a critical fire weather day. Eight homes were threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned 1500 acres in Duval county, near CR 266, on a critical fire weather day. Eight homes were threatened and saved. Four out buildings were destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 27, 11:37 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 27, 11:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT WED APR 27 2011

.DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

&&

.AVIATION...VERY DRY AIR CONTINUES TO FILTER IN BEHIND A COLD
FRONT THAT MOVED OFFSHORE THIS MORNING. NRLY WINDS WILL CONTINUE
TO GUST AROUND 25 KTS THE NEXT SEVERAL HOURS AND THIS IS PRODUCING
5SM HZ AT LRD WHICH MAY BE BLOWING DUST. THIS WILL IMPROVE BY LATE
AFTERNOON AND THE REMAINDER OF THE AREA IS VFR. GIVEN DRY
CONDITIONS...THE ENTIRE AREA WILL EXPERIENCE VFR CONDITIONS
THROUGH THU ONCE THE VSBYS IMPROVE OUT WEST.

&&

.PREV DISCUSSION... /ISSUED 1136 AM CDT WED APR 27 2011/

DISCUSSION...WELL OUR "COLD" FRONT HAS MOVED OFFSHORE AND TEMPS
HIT 90 IN CRP AT 11 AM AND ARE STILL RISING AT A GOOD PACE LAST
HOUR. SO CURRENT FORECASTS OF MID TO UPR 90S AREA WIDE STILL LOOK
ON TRACK AND WOULD NOT BE SURPRISED IF SOME 100S OCCURRED ACROSS
THE SRN COS AS WELL. RH VALUES ARE CRASHING ON SCHEDULE AND ARE
ALREADY BELOW 10 PERCENT IN FAR NW NEAR COT. UPDATED GRIDS TO LOAD
NEW MET DEWPOINTS WHICH WERE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECAST AND THIS PLACES SINGLE DIGIT RH VALUES ALL THE WAY INTO
COASTAL COS THIS AFTN NOW WITH RH VALUES JUST BELOW 5% FOR SOME
INLAND AREAS. WINDS HAVE BEEN GUSTING TO 25 TO 30 MPH AND THIS
WILL LIKELY CONTINUE INTO THE EARLY AFTERNOON HOURS BEFORE SLOWLY
IMPROVING. SO...RED FLAG WILL HAVE NO TROUBLE VERIFYING AND HOPE
NO ONE LIGHTS A MATCH OUT THERE TODAY...OR DRIVES A VEHICLE INTO
HIGH GRASS FOR THAT MATTER. OTHER THAN TWEAKS TO DEWPOINTS AND
WINDS...NO CHANGES ATTM.

MARINE...SWELLS CONTINUE TO PRODUCE 8 FOOT SEAS OFFSHORE AND THE
SEAS WILL ONLY SLOWLY SUBSIDE THROUGH AFTN. SCAS THEREFORE
CONTINUE DESPITE WINDS GENERALLY RANGING FROM 15 TO 20 KNOTS.
WINDS WILL DECREASE THIS AFTN AS A SEA BREEZE COMPONENT WORKS TO
WEAKEN THE OFFSHORE WINDS ALONG THE COAST AND OFFSHORE (ALTHOUGH
NOT TURNING WINDS COMPLETELY).

PREV DISCUSSION... /ISSUED 637 AM CDT WED APR 27 2011/

DISCUSSION...SEE 12Z AVIATION DISCUSSION.

AVIATION...FOG LINGERING OVER AREAS EAST OF KLRD SHOULD RAPIDLY
DIMINISH EITHER BY 15Z OR WITH DRIER AIR CURRENTLY NEAR A KVCT-
KBEA-KALI LINE. GUSTY NNW WINDS WITH CLEAR SKIES WITH WINDS
DIMINISHING LATE THIS AFTERNOON...THEN NORTH-NORTHEAST TONIGHT WITH
SKIES REMAINING CLEAR AND WINDS GENERALLY LESS THAN 11 KNOTS
EXCEPT AT KCRP WHERE WINDS MAY STAY UP A BIT LONGER.

PREV DISCUSSION... /ISSUED 459 AM CDT WED APR 27 2011/

SHORT TERM (TODAY THROUGH THURSDAY)...BASICALLY A WIND AND
TEMPERATURE FORECAST WITH DRIER AIR COMING IN. WITH NORTHWEST
WINDS TODAY AND MUCH DRIER AIR...MAY BE A FEW TO SEVERAL DEGREES
WARMER OVER SOME EASTERN AREAS WITH ADIABATIC WARMING. FARTHER
WEST...TEMPERATURES WILL BE COOLER AS BOUNDARY LAYER TEMPERATURES
COOL. GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE. SHOULD FEEL
NICE TONIGHT AFTER SEVERAL DAYS OF WARM AND HUMID OVERNIGHT
PERIODS WITH LOWS MAINLY IN THE 50S EXCEPT NEAR THE COAST AND
LAREDO AREA. DEFINITELY COOLER THURSDAY WITH CHAMBER OF COMMERCE
WEATHER DUE TO MORE MODERATE TEMPERATURES AND LIGHTER WINDS (FOR A
CHANGE). AGAIN...STAYED CLOSER TO THE WARMER GUIDANCE NUMBERS.

MARINE (TODAY THROUGH THURSDAY)...WINDS STARTING TO FINALLY COME
DOWN AS LOW LEVEL JET BEGINS TO SHIFT NORTHEAST. WILL CONTINUE
WITH SMALL CRAFT ADVISORY FOR THE NORTHERN NEARSHORE TIL 4
PM AND SOUTHERN NEARSHORE TIL 9 AM...BOTH DUE TO SEAS...THEN
EXTEND THE ONE FOR THE OFFSHORE THROUGH THURSDAY MORNING DUE TO
INITIALLY HIGHER SEAS THEN INCREASED WINDS TONIGHT. TO AVOID
EXCESSIVE HEADLINES AND/OR ADDITIONAL CONFUSION...SCA WILL LIKELY
HAVE TO BE ISSUED TONIGHT FOR AT LEAST THE NEARSHORE IF WINDS COME
BACK UP AS EXPECTED.

FIRE WEATHER (TODAY)...MODELS ARE MORE CONSISTENT AND CERTAIN
WITH WINDS BEHIND THE BOUNDARY TODAY...SO CONFIDENCE IN RED FLAG
CONDITIONS REMAINS HIGH. AS A RESULT...WILL MAINTAIN THE RED FLAG
WARNING FOR CRITICAL FIRE WEATHER CONDITIONS.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE WILL BE
INFLUENCING AREA WEATHER THURSDAY NIGHT BEFORE SHIFTING EAST ON
FRIDAY. AS HIGH PULLS EAST LEE SIDE CYCLOGENESIS AND SOUTHERN HIGH
PLAINS TROUGH WILL DEVELOP ALLOWING TIGHTENING OF S TX PRESSURE
GRADIENT AND ALLOWING GULF MOISTURE TO QUICKLY RETURN IN LOWER
LEVELS. ADDITIONAL SURFACE LOW PROG TO DEVELOP ACROSS SOUTHERN HIGH
PLAINS LATE SATURDAY BEFORE HOOKING AND SWINGING EAST SUNDAY
EVENTUALLY SENDING OUR NEXT COLD FRONT TOWARDS THE AREA. GUIDANCE IN
BETTER AGREEMENT WITH FRONT THAN 24 HRS AGO WITH ALL EXTENDED RANGE
MODELS BRINGING FROPA THROUGH CWA LATE SUNDAY/SUNDAY NIGHT. SLIGHT
CHANCES OF CONVECTION WILL EXIST ALONG THE FRONT AS HEIGHTS LOWER
AND SURFACE CONVERGENCE INCREASES BUT PRESENCE OF MODERATE TO STRONG
EML WILL BE MAJOR LIMITING FACTOR FOR MORE A MORE SIGNIFICANT
PRECIP/CONVECTIVE EVENT. FRONT PROG TO BE PUSHING OFF LOWER TEXAS
COAST BY DAYBREAK MONDAY BEFORE STALLING ACROSS NE MEX. FORECAST
CHALLENGE THEN BECOMES HOW WARM/COOL WILL TEMPS BECOME AS AN
UNSEASONABLY STRONG AREA OF HIGH PRESSURE BUILDS INTO AREA. GUIDANCE
HAS BEEN TRENDING SIGNIFICANTLY COOLER FOR MAX/MINS EARLY NEXT WEEK.
ULTIMATELY KEY FACTORS FOR TEMPS WILL BE AMOUNT OF CLOUD COVER AND
WAA. AFTER FRONT STALLS SOUTH OF HERE ISENTROPIC LIFT IS PROG TO
GRADUALLY INCREASE OVER S TEXAS WHICH SHOULD LEAD TO AN INCREASE OF
CLOUD COVER. IF CLOUDS BECOME WIDESPREAD AND THICK ENOUGH THEN MAX
TEMPS EARLY NEXT WEEK MAY BECOME /STUCK/ IN THE 70S /ESPECIALLY
EASTERN ZONES/ BUT IF MORE SUNSHINE THAN CLOUDS PREVAIL THEN TEMPS
WILL LIKELY BE NEAR SEASONABLE LEVELS. FOR NOW HAVE LEANED A LITTLE
WARMER THAN GUIDANCE BUT FORECAST STILL SHOWS A COOLDOWN IN TEMPS
FOR EARLY NEXT WEEK ALONG WITH PLEASANT HUMIDITY VALUES FOR EARLY
MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    97  59  85  62  86  /   0   0   0   0   0
VICTORIA          95  52  85  56  86  /   0   0   0   0   0
LAREDO           100  63  94  67  98  /   0   0   0   0   0
ALICE             99  55  90  57  91  /   0   0   0   0   0
ROCKPORT          95  61  82  68  85  /   0   0   0   0   0
COTULLA           97  53  91  59  95  /   0   0   0   0   0
KINGSVILLE        99  57  89  60  89  /   0   0   0   0   0
NAVY CORPUS       91  64  81  68  84  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

MJG/88...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, Apr 27, 4:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT WED APR 27 2011

TXZ229>234-239>247-281100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY THROUGH EARLY THIS EVENING
FOR ALL OF SOUTH TEXAS...DUE TO THE BREEZY CONDITIONS AND VERY LOW
RELATIVE HUMIDITY. NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR RED FLAG CONDITIONS MAY EXIST THURSDAY AS RELATIVE HUMIDITY
VALUES REMAIN LOW AND SOUTHEAST WINDS INCREASE. MOISTURE VALUES WILL
THEN INCREASE OVER THE WEEKEND BEFORE AN ELEVATED FIRE DANGER THREAT
RETURNS FOR EARLY NEXT WEEK AS AN UNSEASONABLY STRONG COLD FRONT
MOVES THROUGH SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
557 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE POSTED FOR THE OFFSHORE WATERS THROUGH
THURSDAY MORNING...AND FOR THE NEARSHORE WATERS FOR PART OF THE
DAY TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO DEVELOP
LATER TONIGHT OVER THE NEARSHORE WATERS AND POSSIBLY THE BAYS AND
WATERWAYS AS HIGH PRESSURE SURGES INTO TEXAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE BAYS AND ADJACENT
OPEN WATERS OF THE WESTERN GULF ON THURSDAY AND FRIDAY AS WINDS AND
SEAS INCREASE DUE TO HIGHER PRESSURE OVER THE NORTHERN GULF
INTERACTING WITH LOWER PRESSURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Duval

When
April 27, 1:00 PM CST to April 28, 7:00 AM CST
Where
Duval forecast zone
Reported by
Park/Forest Service
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289437.